MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a left arteriovenous fistula.A 7.0 x 40, 75 cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The device was replaced with another 8.0 x 40, 75 cm gladiator elite balloon catheter; however, during inflation at 18 atmospheres, the balloon ruptured and the balloon parts came off.The broken fragments were completely removed from the patient's body with a snare.The procedure was completed with a non-bsc device.No patient complications were reported and the patient's status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon material had a complete circumferential tear located approximately 20mm distal of the proximal markerband.Approximately 35mm of balloon material remained attached to the shaft of the device.The distal section of balloon material was not returned for analysis.A visual and tactile examination identified that the shaft was completely broken at approximately 72mm distal of the proximal markerband.The detached section of shaft, the distal markerband, the tip and distal section of balloon material were not returned for analysis.The shaft was also noted to be kinked and stretched distal of the balloon circumferential tear.This type of damage is consistent with excessive tensile force being applied to the device.A visual microscopic examination identified that only the proximal markerband remained intact on the device.The distal markerband was not returned for analysis.A visual microscopic examination identified that the tip was completely detached from the device.The tip was not returned for analysis.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in a left arteriovenous fistula.A 7.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.However, during inflation, the balloon ruptured.The device was replaced with another 8.0 x40, 75cm gladiator elite balloon catheter; however, during inflation at 18 atmospheres, the balloon ruptured and the balloon parts came off.The broken fragments were completely removed from the patient's body with a snare.The procedure was completed with a non-bsc device.No patient complications were reported and the patient's status was fine.It was further reported that there was a 90% stenosis, with non-calcified and non-tortuous target lesion.

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9152998
Report Number2134265-2019-11980
Device Sequence Number2694028
Product Code LIT
UDI-Device Identifier08714729809876
UDI-Public08714729809876
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2020
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0020256595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/16/2019
Supplement Date Received by Manufacturer10/15/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;